MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120P; TELEMETRY TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120P; TELEMETRY TRANSMITTER
Model Number GZ-120P
Medical Device Problem Codes Device Alarm System (1012); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that 80% of their gz transmitters were not alarming when the batteries were weak when on standby waiting to be used.The bme did not have a list of the affected gzs, but they were all gz-120s.This was discovered while they were in possession of the gz; the central nurse station (cns) showed "comm loss" and the gz never alarmed for a weak battery.The bme duplicated the issue using his cns and the gz provided in his lab.Technical support (ts) confirmed they were using procell constant and medcell batteries.Ts informed the bme theses were not the recommended batteries from the manual and provided them with the list of recommended batteries.The bme stated he will use the recommended batteries.Not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: central nurse station (cns): model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: na.Gz transmitters.Model #: gz-120p.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that 80% of their gz transmitters were not alarming when the batteries were weak when on standby waiting to be used.Not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that 80% of their gz transmitters were not alarming when the batteries were weak when on standby waiting to be used.The bme did not have a list of the affected gzs, but they were all gz-120s.This was discovered while they were in possession of the gz; the central nurse station (cns) showed "comm loss" and the gz never alarmed for a weak battery.The bme duplicated the issue using his cns and the gz provided in his lab.Technical support (ts) confirmed they were using procell constant and medcell batteries.Ts informed the bme theses were not the recommended batteries from the manual and provided them with the list of recommended batteries.The bme stated he will use the recommended batteries.Not in patient use.Investigation summary: multiple attempts were made to collect additional information, but the customer was unresponsive.The issue of the weak battery alarm not alarming has been investigated in ticket (b)(4) (irc-239) and ticket (b)(4) (irc-371).The issue arises when a sudden voltage drop causes the unit to turn off prior to the battery status changing to "weak".Ticket (b)(4) identified that certain battery types can cause performance issues, while the investigation in ticket (b)(4) prompted a design change to the gz alarm behavior.The voltage threshold for the battery weak alarm was adjusted in software version 02-74.A significant trend has not been observed that would warrant any further corrective action.Nihon kohden will continue to trend and monitor.The following field contains no information (ni), as attempts to obtain the information were made, but not provided: d10 attempt # 1: 02/06/2026 emailed the bme for the information in the ni list above: no reply was received.Attempt # 2: 02/11/2026 emailed the bme via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 3: 02/17/2026 emailed the bme via microsoft outlook for the information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: central nurse station (cns): model #: ni serial #: ni device manufacturer data: ni unique identifier (udi) #: ni returned to nihon kohden:.Gz transmitters model #: gz-120p serial #: ni device manufacturer data: ni unique identifier (udi) #: (b)(4).Returned to nihon kohden:.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
GZ-120P
Common Device Name
TELEMETRY TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key24494990
Report Number8030229-2026-06262
Device Sequence Number10638214
Product Code MHX
UDI-Device Identifier04931921117392
UDI-Public(01)04931921117392
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120P
Device Catalogue NumberGZ-120P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL NURSE STATION; CENTRAL NURSE STATION; GZ TRANSMITTERS; GZ TRANSMITTERS
Patient SexUnknown